Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Etravirine (TMC-125) Clinical Trial?
Oct 17, 2008

I was diagnosed in September 2007 and due to my CD4 count going marginally below 350 on 3 consecutive occasions my doctor prescribed Atripla for me 3 months ago. My viral load before medication was around 100,000 copies and my last blood test after being on Atripla for a month had reduced that to 724, however the side effects are quite hard at times and I have mood swings and some feelings of low depression. I visited my doctor yesterday and she has recommended that I go on a clinical trial for 6 months with Etravirine (TMC-125. Everything seems to be moving rather fast and I'm unsure what to do next, do you think that Etravirine (TMC-125)will be a better alternative for me even though I will need to take 6 tablets a day instead of 1?

Response from Dr. Henry

Etravirine can be effective after failing efavirenz based therapy depending on the resistance picture. Use of etravirine may be one reasonable option as would a switch to a boosted protease inhibitor based regimen depending on your entire treatment and resistance history. KH



Previous
blood pressure
Next
Broken bones

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement